I first flared early 2007 and was on here a lot--what a great resource! After a bad year I finally went into remission with Azathioprine. Had trouble getting of the prednisone. The past couple of years I enjoyed myself and my UC was gone, but not forgotten (hard to forget and still worry about
it a lot.)
But the past week I seem to be flaring up again. So back to the HealingWell forums! I'm having some severe cramping, gas, bloating, pain, and loose stools. This morning I saw blood for the first time again. It was horrid and brought tears to my eyes. I remember last time I flared checking the stool all the time for blood. Now back to that again :( I called my GI yesterday and like any "good" doc he just threw some pills at me. Apriso, 4/day. I wasn't familiar with this drug, though I haven't had much luck with mesalamines before, I'm giving it a shot. I know it is a maintenance drug, but maybe it will provide a boost to soothe my colon.
I'm so stressed out and sad. I know I'm lucky to have led a normal life the past couple years after a major flare, and I've known all along that more flare ups would be likely, but it sucks. Plus have some travels coming up and I'm really nervous about that. I'm hoping it is just a minor blip and will not last. I wasn't even convinced it was my UC at first, maybe just a bug or something, but the blood probably confirms it.
Wife is 12 weeks pregant with first child, so she doesn't need this stress either. Maybe it was the stress of this that made me flare. Maybe it was the Thai food, or the beers. Who knows. But gotta deal with it now. It is hard to stay positive. Hate it, just like everyone else here.
Not sure what my point is...oh, I guess it is to remember to have some hope. Most people on this forum are quite ill. But there are many out there who are not ill and enjoying life, like I was. And the last thing I wanted to do was read about UC. :) But what a great resource this is and I'm thankful for those on here who are well and continue to help and share their experience. Best to all.